Alert archive / Idaho / Wind Chill Warnings in 2007
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Feb 1, 2007, 3:40 AM MST. It took effect at Feb 1, 2007, 6:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 3:40 AM MST (10:40 UTC)
- In effect from
- Feb 1, 2007, 6:00 PM MST
- Expired
- Feb 2, 2007, 3:23 AM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 011040 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 340 AM MST THU FEB 1 2007 IDZ019-032-012245- /O.UPG.KPIH.WC.A.0002.070201T2000Z-070202T2000Z/ /O.NEW.KPIH.WC.W.0002.070202T0100Z-070202T1900Z/ UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...ARCO...CHALLIS...MACKAY 340 AM MST THU FEB 1 2007 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE CONTINENTAL DIVIDE THIS AFTERNOON WITH TEMPERATURES FALLING STEADILY TODAY AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER. WIND CHILL VALUES OF THIS MAGNITUDE WILL MAKE THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS SHOULD BE MONITORED...AND IF POSSIBLE...BROUGHT IN FROM THE EXTREME COLD. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IDZ020-023-012245- /O.UPG.KPIH.WC.A.0002.070202T0300Z-070202T2000Z/ /O.NEW.KPIH.WC.W.0002.070202T0400Z-070202T1900Z/ UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 340 AM MST THU FEB 1 2007 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MST FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE CONTINENTAL DIVIDE AND INTO THE UPPER SNAKE RIVER PLAIN AND EASTERN HIGHLANDS THIS AFTERNOON WITH TEMPERATURES FALLING STEADILY TODAY AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER. WIND CHILL OF THIS MAGNITUDE WILL MAKE THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS SHOULD BE MONITORED...AND IF POSSIBLE...BROUGHT IN FROM THE EXTREME COLD. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
2 follow-up statements
000 WWUS45 KPIH 012232 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 332 PM MST THU FEB 1 2007 IDZ019-032-021045- /O.CON.KPIH.WC.W.0002.070202T0100Z-070202T1900Z/ UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...ARCO...CHALLIS...MACKAY 332 PM MST THU FEB 1 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE CONTINENTAL DIVIDE THIS EVENING WITH TEMPERATURES FALLING STEADILY TODAY AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER. WIND CHILL VALUES OF THIS MAGNITUDE WILL MAKE THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS SHOULD BE MONITORED...AND IF POSSIBLE... BROUGHT IN FROM THE EXTREME COLD. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IDZ020-023-021045- /O.CON.KPIH.WC.W.0002.070202T0400Z-070202T1900Z/ UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 332 PM MST THU FEB 1 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MST FRIDAY. VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE CONTINENTAL DIVIDE AND INTO THE UPPER SNAKE RIVER PLAIN AND EASTERN HIGHLANDS THIS EVENING WITH TEMPERATURES FALLING STEADILY TODAY AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER. WIND CHILL OF THIS MAGNITUDE WILL MAKE THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS SHOULD BE MONITORED...AND IF POSSIBLE...BROUGHT IN FROM THE EXTREME COLD. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 021023 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MST FRI FEB 2 2007 IDZ019-020-023-032-021130- /O.CAN.KPIH.WC.W.0002.000000T0000Z-070202T1900Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...ARCO...CHALLIS...MACKAY 323 AM MST FRI FEB 2 2007 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. LIGHT WINDS WERE OBSERVED ACROSS THE REGION THIS MORNING WITH TEMPERATURES HOVERING BETWEEN 5 BELOW AND 15 BELOW ZERO IN THE UPPER SNAKE RIVER VALLEY AND 10 BELOW TO 25 BELOW IN THE NORTHERN MOUNTAIN VALLEYS...ESPECIALLY ISLAND PARK. DUE TO THE LIGHT WIND FLOW...THE WIND CHILL WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 3:20 AM MST, 20 minutes earlier.
Area forecast discussion, Feb 1, 3:20 AM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MST THU FEB 01 2007 .SHORT TERM...TODAY THROUGH SUNDAY. LATEST SATELLITE IMAGERY SHOWING AMPLIFIED UPPER RIDGE OFF THE WEST COAST WITH NORTH FLOW PLUNGING SOUTH FROM ARCTIC REGIONS INTO NRN ROCKIES. FIRST WAVE EMBEDDING IN THIS FLOW EXITING REGION THIS MORNING WITH BRIEF CLEARING EXPECTED VERY EARLY THIS MORNING BEFORE SECOND WAVE DIGGING RAPIDLY SOUTH INTO MONTANA EXPECTED TO ARRIVE THIS AFTERNOON. ATTENDING LIGHT SNOW AND MUCH COLDER TEMPERATURES ARE EXPECTED TO SPILL OVER DIVIDE THIS AFTERNOON WITH TEMPERATURES TAKING A NOSE DIVE. CLEARING SKIES LATE TONIGHT EXPECTED TO COMPOUND PROBLEM WITH GOOD RADIATIONAL COOLING UNDER DRIER AIRMASS. MODEST SURFACE PRESSURE GRADIENT SHOULD HELP TO BOOST WINDS THIS AFTERNOON WITH DIMINISHING SPEEDS LATE TONIGHT. THUS WIND CHILL WARNING LOOKS LIKE A SAFE BET FOR ZONES 19/20/23 AND 32 ESPECIALLY VALLEY REGIONS EMPTYING INTO THE SNAKE PLAIN FROM THE NORTH WHERE WINDS SHOULD BE ACCENTUATED. UPPER RIDGE BEGINS TO WEAKEN LATE SATURDAY AS A PAC STORM SYSTEM WORKS INTO THE ERN PAC COASTAL WATERS SENDING A WEAK THREAT OF OVER-RUNNING MOISTURE THROUGH RIDGE INTO NRN ROCKIES. THUS HAVE MAINTAINED A WEAK THREAT OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES. MODELS SHOWING MODERATING TEMPS BUT BELIEVE THIS MAY BE OVERLY OPTIMISTIC WITH INVERSIONS LIKELY STRENGTHENING WITH WARMING OCCURRING ALOFT. THUS UNDERPLAYING STATISTICAL GUIDANCE FOR NOW. HUSTON .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. NORTHWEST FLOW ALOFT EXPECTED TO CONTINUE FOR FIRST HALF OF THE EXTENDED PERIOD AS CWA LIES IN TRANSITION AREA BETWEEN PACIFIC H5 RIDGE AND WESTERN BOUNDARY OF BROAD HUDSON BAY H5 TROF. MODELS STILL TRYING TO SEND MINOR H7-H5 SHORTWAVES THRU THE RIDGE ON SUN & MON BUT ASSOCIATED MOISTURE IS MINIMAL AND ONLY ISOLATED -SHSN IS EXPECTED THROUGH EASTERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. RIDGE AXIS MOVES OVERHEAD CWA ON TUES INTO WED...ENDING THE LIGHT SNOW ACROSS THE REGION AND FINALLY ALLOW WINDS ALOFT SWITCH TO THE SOUTHWEST...BOOSTING TEMPERATURES TO AT OR ABOVE CLIMO VALUES. MODERATELY STRONG PACNW H5 SHORTWAVE REACHES THE AREA ON THURS...BRINGING ENOUGH MOISTURE FOR WIDESPREAD RAIN/SNOW MIX AND LIGHT SNOW AS TEMPERATURES DROP BEHIND THE TROF INTO FRIDAY MORNING. WARANAUSKAS && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS THE REGION FOR THE NEXT FEW HOURS BUT WILL TREND TOWARD MVFR AND IFR CIGS FROM 18Z ONWARD AS STRONG COLD FRONT BRINGING ARCTIC AIRMASS MOVES IN FROM SW MONTANA. PRIMARY FORECAST MODELS IN FAIRLY GOOD AGREEMENT THAT THIS SYSTEM WILL HAVE ENOUGH MOISTURE FOR WIDESPREAD -SNSH EVERYWHERE EAST OF KTWF-KSUN-KSNT LINE. SOME LOCATIONS MAY ALSO SEE BRIEF MODERATE SHSN THIS AFTERNOON WITH TEMPO VISIBILITIES OF 1SM OR LESS. SYSTEM WILL MOVE SOUTHWARD AT A PROGRESSIVE PACE AND SHOULD CLEAR THE REGION LATE TONIGHT...BRINGING A RETURN TO VFR CONDITIONS FROM NORTH TO SOUTH AFTER 00Z. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING TONIGHT THROUGH FRIDAY AFTERNOON FOR IDZ019-IDZ020-IDZ023-IDZ032. &&
Hazardous weather outlook, Jan 31, 4:08 AM MST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MST WED JAN 31 2007 IDZ017>025-031-032-011115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 408 AM MST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STRONG BACKDOOR COLD FRONT WILL PUSH INTO SOUTHEASTERN IDAHO FROM MONTANA ON THURSDAY...BRINGING WIDESPREAD LIGHT SNOW...GUSTY WINDS...AND SHARPLY COLDER TEMPERATURES AS AN ARCTIC AIRMASS FOLLOWS THE FRONT. MOST OF UPPER SNAKE BASIN WILL SEE TEMPERATURES OF ZERO TO 12 BELOW ZERO THURSDAY NIGHT INTO FRIDAY MORNING WITH WIND CHILLS OF 10 BELOW TO 25 BELOW ZERO. TEMPERATURES WILL REMAIN CHILLY ON FRIDAY AND SATURDAY BUT WILL GRADUALLY WARM UP BEGINNING SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Wind Chill Warnings in Idaho, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.